MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAILING SYSTEM (NAIL); INTRAMEDULLARY FIXATION ROD

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAILING SYSTEM (NAIL); INTRAMEDULLARY FIXATION ROD
Catalog Number PPFL11420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Limb Pain (4836)
Date of Event 03/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Examination of the production records of the involved nail did not reveal any deviation from specification.The explanted nail was received by the company and examined.The nail has a fracture in the upper third portion of the shaft.Other than that, the surface area of the nail looks intact in macroscopic and microscopic evaluation.Biomechanical testing of the distal portion of the returned nail was performed.The test was successfully completed with the product complying with the requirements.Based on data reported to the company, during insertion of the nail into the bone (highly dense bone) the surgeon had to rotate the nail, and a noise was heard.This might have been the formation of a crack, that might have contributed to nail fracture.It is noted that in the warnings and precautions section of the system instructions for use it is indicated that: "the surgeon should be cautious with limb position changing and/or excessive force exertion while accessories are still connected to the implants, in order to avoid tissue and/or device damage".
 
Event or Problem Description
The patient was admitted to the hospital due to trauma fracture.A piccolo composite proximal femur nail was implanted.About 2 weeks post-operation the patient was walking after physiotherapy, and had pain.X-rays revealed a fracture in the nail shaft.The nail was explanted and replaced with a titanium nail.

Brand Name
PICCOLO COMPOSITE PROXIMAL FEMUR NAILING SYSTEM (NAIL)
Common Device Name
INTRAMEDULLARY FIXATION ROD
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
Manufacturer (Section G)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS   4672411
Manufacturer Contact
yael rubin
11 ha'hoshlim st.
herzeliya, 46724-11
IS   4672411
MDR Report Key21891453
Report Number9615128-2025-00002
Device Sequence Number18167132
Product Code HSB
UDI-Device Identifier07290109336459
UDI-Public(01)07290109336459(17)260201(10)X2179
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue NumberPPFL11420
Device Lot NumberX2179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight82 KG